Tennessee, 2007Lightning Strike in Tennessee, June 23, 2007
June 23, 2007 · NWS OHX · 1 event in 1 county or zone
A man was struck by lightning June 23, 2007 during an outdoor festival.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man was struck by lightning June 23, 2007 during an outdoor festival.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 23, 2:08 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 23, 2:08 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT SAT JUN 23 2007
.SHORT TERM...WEAK QUASI-STATIONARY FRONT REMAINED DRAPED OVER THE
TENNESSEE VALLEY THIS AFTERNOON, EXTENDING FROM NEAR PADUCAH TO
JUST NORTH OF BOWLING GREEN. BAND OF MOIST UNSTABLE AIR, ALONG AND
JUST SOUTH OF THE FRONT, PROVIDED A GOOD BREEDING GROUND FOR
ISOLATED TO SCATTERED THUNDERSTORMS. BY MID AFTERNOON, THERE WERE
INDICATIONS THAT THE FRONT WAS LIFTING BACK TO THE NORTH AS A WARM
FRONT, WITH THE MAIN AREA OF THUNDERSTORMS LIFTING NORTHWARD
ACROSS THE MID STATE AS WELL. BY 230 PM, MOST THUNDERSTORMS WERE
OCCURRING NORTH OF A LINE FROM SPRINGFIELD, TO NASHVILLE TO
TULLAHOMA, AND WILL PROBABLY KEEP A CHANCE FOR THUNDERSTORMS
THROUGH THE EVENING HOURS OVER ABOUT THE NORTHEASTERN ONE THIRD OF
OUR FORECAST AREA. WILL ONLY GO WITH A SLIGHT CHANCE ELSEWHERE.
BY SUNRISE SUNDAY, EXPECT BAND OF DEEPEST ATMOSPHERIC MOISTURE TO
EXTEND FROM NORTHEASTERN ARKANSAS UP ACROSS THE OHIO RIVER VALLEY
AND EXTREME NORTHWESTERN MIDDLE TENNESSEE. THUS, WILL KEEP AT
LEAST A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT IN THE
CLARKSVILLE-DOVER AREA, BUT MAINLY EVENING STORMS ELSEWHERE.
EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED MAINLY AFTERNOON
THUNDERSTORMS ON SUNDAY, WITH THE BEST CHANCE ACROSS OUR NORTHERN
COUNTIES.
HIGH PRESSURE STRENGTHENS ACROSS THE REGION ON MONDAY AND TUESDAY,
AS THE BAND OF DEEP ATMOSPHERIC MOISTURE LIFTS NORTH OF THE MID
STATE. THUS, WILL ONLY GO WITH THE POSSIBILITY FOR ISOLATED
AFTERNOON THUNDERSTORMS THOSE TWO DAYS.
.LONG TERM...HIGH PRESSURE PREVAILS WEDNESDAY AND THURSDAY.
HOWEVER, GFS PUSHES A COLD FRONT THROUGH OUR AREA LATE IN THE WEEK
AND BRINGS AN INCREASED CHANCE FOR THUNDERSTORMS BY THURSDAY
NIGHT. SYNOPTIC PATTERN MODIFIES TO PRODUCE A DEEPENING EAST COAST
TROUGH WITH A STRONG RIDGE ACROSS THE PLAINS STATES. IF THIS
OCCURS WE SHOULD DEFINITELY GET A COLD FRONTAL PASSAGE. HOWEVER,
AS THEY SAY, TIME WILL TELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 66 88 67 93 / 20 30 30 10
CLARKSVILLE 66 87 65 90 / 20 30 30 10
CROSSVILLE 62 87 63 87 / 40 30 30 10
COLUMBIA 66 89 67 92 / 20 20 20 10
LAWRENCEBURG 65 90 67 92 / 20 20 20 10
WAVERLY 66 88 66 91 / 20 30 30 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19
Hazardous weather outlook, Jun 23, 4:16 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT SAT JUN 23 2007
TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
516 AM CDT SAT JUN 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
31
In the hours before
Special weather statement, Jun 23, 12:29 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CDT SAT JUN 23 2007
TNZ007-026-231915-
CHEATHAM-ROBERTSON-
129 PM CDT SAT JUN 23 2007
...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM AND ROBERTSON
COUNTIES...
AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF ASHLAND CITY...MOVING EAST AT 20
MPH.
PEOPLE IN NORTHERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
STEIGERWALDT
Special weather statement, Jun 23, 1:31 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
231 PM CDT SAT JUN 23 2007
TNZ006-232030-
MONTGOMERY-
231 PM CDT SAT JUN 23 2007
...A STRONG THUNDERSTORM WAS AFFECTING MONTGOMERY COUNTY...
AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF FORT CAMPBELL...MOVING
NORTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
CLARKSVILLE BY 310 PM CDT.
PEOPLE IN WESTERN MONTGOMERY COUNTY...INCLUDING THE CITY OF
CLARKSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
STEIGERWALDT
Special weather statement, Jun 23, 1:44 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT SAT JUN 23 2007
TNZ028-232045-
WILSON-
244 PM CDT SAT JUN 23 2007
...A STRONG THUNDERSTORM WAS AFFECTING WILSON COUNTY...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATERTOWN...OR 11 MILES SOUTHEAST OF
LEBANON...MOVING NORTHEAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
STEIGERWALDT
Special weather statement, Jun 23, 2:27 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT SAT JUN 23 2007
TNZ009-010-232100-
CLAY-MACON-
327 PM CDT SAT JUN 23 2007
...A STRONG THUNDERSTORM WAS AFFECTING CLAY AND MACON COUNTIES...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...OR 8 MILES NORTHEAST
OF LAFAYETTE...MOVING EAST AT 15 MPH.
PEOPLE IN EASTERN MACON AND NORTHWESTERN CLAY COUNTIES...INCLUDING
THE CITY OF RED BOILING SPRINGS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
STEIGERWALDT
Local storm report, Jun 23, 2:52 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG WARTRACE 35.53N 86.33W
06/23/2007 BEDFORD TN PUBLIC
2 TREES DOWN
&&
STEIGERWALDTLightning, Overton
- When
- June 23, 3:30 PM CST
- Where
- Overton County, Waterloo
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 36.300, -85.470
A man was struck by lightning while attending an outdoor festival on June 23, 2007. The 47-year-old Indiana man was among a crowd watching a stage show. A bolt of lightning struck the man, knocking him unconscious. No one else was injured. He was leaning against a motorcycle when the bolt hit his right shoulder and exited out both of his feet according to Sheriff's Deputy Sgt. Durham. He was initially taken to Livingston Regionally Hospital, and then he was transferred to Cookeville Regional Hospital. He died the following day on Sunday June 24.
The Junebug Boogie festival is held every summer on private property in the Waterloo area of Overton County. It draws motorcycle and music fans from all over the country. It features shows, games, exhibitions, and contests in the open air. The festival ran for four days from June 21 through June 24.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Oklahoma, June 23, 2007$63,000 · 9 events
- Wildfire in California, June 23, 2007$75,000 · 1 event
- Lightning Strike in Missouri, June 23, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 23, 2007$54,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 23, 2007$28,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Missouri, June 23, 2007$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Indiana, June 23, 2007$16,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kentucky, June 23, 2007$10,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 23, 20071 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, June 23, 2007$2,000 · 1 in hail · 5 events
- Hail and Damaging Wind in New Mexico, June 23, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Kansas, June 23, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34158.